Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Pain after implanting neuromodulator. No fever. Reason for pain?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
I had a neuromodulation put in about XXXXXXX of this year they put it into my butt and the wires up though my back, well I was having problems with it in my butt everytime I sat down it would hurt really bad it would push up on my skin like it was going to come pushing out of me and causing me alot of pain Friday I went back into the hospital for them to move the unit so it won't hurt anymore, well today Sunday where the unit was first it felt like a hot iron was poking me so hard the pain it so unbearable I called the doctor and he said it was not infectiact cause I don't have a fever and nothing coming out of the sight but I pain is nothing like I have ever felt, I can't even more, could you please tell me what you think it might be and what I can do for the pain and to get it stop hurting and doctor told me to take more pain pills well thats not really helping and it cause so many other problems like not being able to go to the bathroom, but there has to be some reason for the pain the doctor told my husband the day of my surgery that the spot where the unit was might have to be drain a few times could it need to be drain now and that is what is causing the pain Thank you for your help XXXX
Posted Sun, 11 Aug 2013 in General Health
Answered by Dr. Lohit K 5 hours later
Hi XXXXXXX Thanks for using XXXXXXX

You are getting pain from the site of device when it moves in certain position like sitting or squatting. It may be due to multiple reasons like infection, abscess formation, local tissue injury, oozing of blood, movement of the device from its inserted position, obstructing the other tissue action due to mass effect, Fluid leak from the spinal cord, causing headache, scar tissue formation around the leads, movement of the lead position or battery failure / battery leakage requiring a surgical incision to remove and replace the battery.

Neuromodulation does not address the source of the pain but interrupt pain signals being sent to the brain. It may be failure in many people. So if you are getting pain that was similar to your previous experience before surgery then this may be due to failure of the process. This may work for a period of time and then lose effectiveness after 1-2 years.

So get checked for any of the above reasons. You may require one ultrasound scanning to diagnose it . If it is due to infection(you dont have signs for now) you need to start on antibiotic, if abscess need to be drained and if it is due to the device mass effect or change in lead position or battery problem then need to be corrected.

For now you can take NSAID for pain as you are allergic to codeine and hence opoid cant be given and get examined by your doctor for the above mentioned and further management.

Hope I answered your question. Feel free to ask me if you have any further queries. Kindly close this query if you got it answered.

Wish you good health. Take care.

Above answer was peer-reviewed by
Follow-up: Pain after implanting neuromodulator. No fever. Reason for pain? 13 hours later
Thank you for your time, the place I am getting the really bad pain is where the unit use to be not where it is now, like I said before its like a hot poker sticking me its the kind of pain where no matter how you move, turn it just doesn't go away I am taking an antibiotics plus keeping ice on the spot, i'm just worried I can't keep going though this I did this thing to help with the pain I have every day now I have a whole new pain plus my other pain is still there Thank you for your time
Answered by Dr. Lohit K 21 minutes later
Hi XXXX, Thanks for asking question for complete clarification.

I can understand the pain you are suffering now. Since as you told you are getting pain from the position where the unit was present, there may be leakage of battery, scar tissue formation with infection and abscess or even leakage of blood due to its movement. Continue the medication you are on. Consult your doctor for local examination to check the reason for it and based on that get treated. You may require one scanning in that area to check for the cause of pain.

Also you told you are allergic to codeine. So check with your doctor whether allergic to all opioids, or due to any particular brand of codeine. If so then you can receive other opioid for pain management after discussing with your treating doctor.

I hope i clarified your concern. If satisfied kindly rate my answer and close it. Wish you good health. Feel free to ask me any health related query.

Kind regards
Above answer was peer-reviewed by
Follow-up: Pain after implanting neuromodulator. No fever. Reason for pain? 2 hours later
Hi, No the pain is not coming from wear the unit is but where it use to be, thats the spot with all the pain, he did tell my husband that it may need to be drained once in a while, what does that mean, why didn't they just put a drain in it till im healed, and how does it work for them draining it cause right now it is very very pain full so it is the spot the unit use to be not where it is now Thank you XXXX
Answered by Dr. Lohit K 30 minutes later
Hi thanks for the question.
So this need to be drained. Any raise in pressure with in tissue will cause severe pain. So you may be suffering from severe pain.
There may be infection so they are waiting that to heal but we need to ask the treating doctor the reason for postponement. So you can consult the doctor and explain your situation. Then defintely they will take decission for managing you on priority basis. Don't hesitate to discuss with your doctor for the line of management.
Hope i answered your query. Kindly rate my response and close the query if satisfied with my answer. Wish you good health. Take care.

Dr. Lohit
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor